To report oral topiramate-induced glaucoma and to asses its severity and preventability. A 40-year-old manpresented with watering, redness, pain, and diminution of vision of both eyes, one week after initiation of oral topiramate 100 mg/day for alcohol de-addiction. On examination, both eyes showed conjunctival chemosis, corneal edema, shallow anterior chamber, and intraocular pressure 48 and 46 mm Hg. The symptoms and clinical findings resolved completely upon discontinuation of topiramate and administration of antiglaucoma drugs. Topiramate-induced angle-closure glaucoma and other ocular side effects are reversible if the diagnosis is made early and the drug is discontinued in time. Hence, clinician awareness is an important aspect of preventability of this adverse event.
|Number of pages||3|
|Journal||Indian Journal of Psychiatry|
|Publication status||Published - 01-04-2011|
All Science Journal Classification (ASJC) codes
- Psychiatry and Mental health